Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 17, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 23, 2022, 4:04 AM CDT for Walton County, Florida. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2022, 4:04 AM CDT (09:04 UTC)
- Expired
- Mar 23, 2022, 5:00 AM CDT
- In force
- 56 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 33 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 4:23 AM CDT | MARINE TSTM WIND 44 | 2 Wnw Blue Mountain Bea, FL | THE WEATHER STEM STATION AT ED WALLINE BEACH ACCESS REPORTED A 44 MPH WIND GUST. |
| Mar 23, 4:28 AM CDT | MARINE TSTM WIND 56 | 2 Wnw Blue Mountain Bea, FL | THE WEATHER STEM STATION AT ED WALLINE BEACH ACCESS REPORTED A 56 MPH WIND GUST. |
| Mar 23, 4:35 AM CDT | TSTM WND GST 40 | 3 Nne Freeport, FL | THE WEATHER STEM STATION AT FREEPORT HIGHSCHOOL REPORTED A 40 MPH THUNDERSTORM WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 10:45 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.1 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 571 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.4
The text
As transmitted.
217
WFUS52 KTAE 230904
TORTAE
FLC131-231000-
/O.NEW.KTAE.TO.W.0017.220323T0904Z-220323T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
404 AM CDT Wed Mar 23 2022
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Southern Walton County in the Panhandle of Florida...
* Until 500 AM CDT.
* At 404 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Santa Rosa Beach, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Santa Rosa Beach around 425 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Portland, Port Washington, Blue Mountain Beach, Seaside, Rock Hill,
Miramar Beach, Bruce, Gulf Pines, New Home and Freeport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3039 8639 3038 8633 3042 8631 3040 8629
3040 8625 3041 8627 3043 8625 3038 8617
3039 8611 3043 8612 3044 8616 3047 8613
3046 8619 3050 8620 3047 8635 3066 8627
3054 8592 3027 8605 3036 8639
TIME...MOT...LOC 0904Z 221DEG 22KT 3033 8633
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
42-DVD2 follow-up statements
050
WWUS52 KTAE 230939
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
439 AM CDT Wed Mar 23 2022
FLC131-231000-
/O.CON.KTAE.TO.W.0017.000000T0000Z-220323T1000Z/
Walton FL-
439 AM CDT Wed Mar 23 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN WALTON COUNTY...
At 439 AM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles northeast of Santa Rosa Beach, moving northeast
at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Walton County, including the following locations...
Bruce, Freeport, Portland and Rock Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3043 8612 3044 8616 3047 8613 3046 8619
3050 8620 3049 8624 3063 8618 3054 8592
3040 8599
TIME...MOT...LOC 0939Z 229DEG 23KT 3048 8613
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
42-DVD426
WWUS52 KTAE 230950
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
450 AM CDT Wed Mar 23 2022
FLC131-231000-
/O.EXP.KTAE.TO.W.0017.000000T0000Z-220323T1000Z/
Walton FL-
450 AM CDT Wed Mar 23 2022
...THE TORNADO WARNING FOR SOUTHEASTERN WALTON COUNTY WILL EXPIRE AT
500 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 600 AM CDT for the Panhandle
of Florida.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3043 8612 3044 8616 3047 8613 3046 8619
3050 8620 3049 8624 3063 8618 3054 8592
3040 8599
TIME...MOT...LOC 0950Z 221DEG 22KT 3052 8609
$$
42-DVDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 23, 2:05 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 23, 2:05 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
305 AM EDT Wed Mar 23 2022
...SLIGHT RISK OF SEVERE WEATHER CONTINUES THIS MORNING THROUGH THIS
EVENING - PRIMARY THREAT IS DAMAGING WINDS WITH ISOLATED TORNADOES
...
.NEAR TERM [Through Tonight]...
A broken squall line with individual storms that may be severe with
the potential for damaging wind gusts, small hail, and possible
isolated tornadoes is approaching from the west early this morning.
Expected arrival times for the line will be in the western FL
Panhandle and SE Alabama counties between 1-5am CT. For areas along
and east of the Chattahoochee and Apalachicola Rivers to as far west
as Thomasville and Tallahassee, storms should arrive between 6AM-
12PM ET and for all areas east of the aforementioned places, from
roughly Tifton to Valdosta down in the SE Big Bend storms should
arrive after 10AM this morning. Ahead of the squall line, non-
thunderstorm wind gusts up to 40 mph will be possible. Widespread
PoPs of around 90 percent through the day today.
Severe potential will begin to diminish this evening following the
sunset as instability and shear wanes. The overall system is
expected to slow down, which will allow for moisture to advect back
into the region this evening into the overnight hours. With that,
another round of showers and isolated thunderstorms (sub-severe to
marginally severe) is forecast to develop this evening through
tomorrow. The main threat for this round will be the heavy rainfall,
which could lead to localized and river flooding.
Temperatures today will be in the mid 70s this afternoon and will
cool down to the low 50s for SE AL and western Panhandle counties
and to the upper 50s in the SE Big Bend.
.SHORT TERM [Thursday Through Friday]...
Showers and isolated thunderstorms will be ongoing at the
beginning of this period, mainly over the eastern half of the CWA
and ahead of a secondary cold front. Weak instability does develop
into the Florida Big Bend and adjacent southern Georgia counties
by late morning so that any more robust storms could bring a
strong to locally damaging wind gust or perhaps a tornado given
the residual strong wind field. Thus, SPC kept the marginal risk
for severe weather in these areas. This area of convection will
slowly move east and out of our CWA by Thursday night with high
pressure moving in by later Friday.
.LONG TERM [Friday Night Through Wednesday]...
Dry and seasonably mild conditions to start this period as
northwest flow is in place downstream from amplifying ridging
through the central US. As high pressure slides by Monday, and
surface winds become southerly, a warming trend is expected. There
is an upstream system progged to arrive into the Mid South
Wednesday but will remain west to keep our area dry. Highs will be
in the low to mid 70s to start the period with mid 80s possible
towards the end of the period.
&&
.AVIATION...
[Through 06Z Thursday]
Not much has changed from the 00z update. There are currently
some light pop-up showers around ABY and VLD, which will move in a
NNE direction. Conditions are expected to deteriorate from west
to east into the morning as a severe squall line moves across the
area. Gusty south winds continue ahead of the line which is slated
to arrive at DHN/ECP between 8-11Z, then TLH/ABY from 10-15Z, and
VLD after 15Z. The worst wx is expected during those time frames
where gusts up to 40+ kts and IFR conds could occur within the
strongest storms. Gusty winds then switch out of the SW/W after
the main line moves through. Showers will redevelop around 00z
Thursday from ECP to ABY line and eastward, and the showers are
expected to continue through the afternoon Thursday.
&&
.MARINE...
Winds and seas will remain hazardous through this afternoon as
strong pre-frontal winds ahead of a cold front affect area waters.
High- end small craft advisory conditions are expected through
late this afternoon with southerly winds around 20 to 30 knots.
A line of severe storms will move across our western waters this
morning, and then spread east through the rest of the day. After
the front conditions will still remain elevated for Thursday and
into the weekend with borderline cautionary/advisory level
conditions likely through early next week. Rain moves out by
Thursday afternoon.
&&
.FIRE WEATHER...
A strong to severe line of storms will be moving east across the
Tri- State region this morning through the day. Ahead of the line,
gusty southerly winds up to 40 mph will be possible. This will
lead to high dispersions for our eastern Big Bend counties this
afternoon before the rain arrives. Thunderstorms associated with
the line will pose a severe weather threat mainly in the form of
damaging winds and isolated tornadoes through tonight. Pockets of
heavy rainfall are also possible with this system. Winds become
southwesterly to westerly behind the squall line and remain gusty.
Dispersions look to increase behind the main line this evening in
our AL counties. High dispersions will return on Thursday
afternoon for our AL and GA counties and the entire region for
Friday.
Rain chances linger through Thursday, especially along and east
of Tallahassee, before ending by Friday morning. Dry conditions
follow, with min RH dropping into the 30s and 40s heading into the
weekend. The only fire concerns the next 2-3 days are high
dispersions for portions of the Tri-state area today through
tomorrow, and widespread high dispersions on Friday.
&&
.HYDROLOGY...
Widespread 1-3 inch rainfall amounts are anticipated through
Thursday with isolated higher amounts as this surface low system
slowly moves across the region. isolated instances of flooding
could occur in areas that received heavy rainfall late last week.
Minor flooding on portions of the Apalachicola, Chipola, and
Choctawhatchee rivers are ongoing and elevated to near minor
flooding is observed on portions of the Ochlockonee,
Withlacoochee, and Suwanee rivers. Rainfall will likely sustain river
levels across the area through the week, but should higher rainfall
amounts occur, especially across the Ochlockonee basin, minor
flooding can't be ruled out.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 55 66 49 73 / 90 60 60 20 0
Panama City 73 55 67 56 70 / 90 40 30 10 0
Dothan 75 50 68 47 70 / 80 20 10 0 0
Albany 76 55 67 47 71 / 90 40 30 10 0
Valdosta 76 56 65 47 72 / 80 70 70 30 0
Cross City 80 58 67 50 72 / 50 80 90 50 0
Apalachicola 73 56 66 55 70 / 90 60 60 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday morning for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 1 AM CDT Thursday for Coastal Bay-South
Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 5 PM EDT /4 PM CDT/ this afternoon
for Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Montgomery
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Montgomery
MARINE...Scholl
FIRE WEATHER...Montgomery
HYDROLOGY...SchollThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 9:44 PM CDT | River Flood Warning | TAE | Calhoun | 23 hr |
| Mar 22, 10:04 PM CDT | River Flood Warning | TAE | Walton, Washington | 3 days |
| Mar 23, 1:58 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Mar 23, 3:53 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 97 min |
| Mar 23, 4:58 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Mar 23, 5:54 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Mar 23, 6:26 AM CDT | Special Weather Statement | TAE | Bay | 34 min |
| Mar 23, 6:37 AM CDT | Special Weather Statement | TAE | Bay | 23 min |
| Mar 23, 6:44 AM CDT | Special Weather Statement | TAE | Gadsden | 46 min |
| Mar 23, 6:57 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Washington | 63 min |
| Mar 23, 7:25 AM CDT | Special Weather Statement | TAE | Jackson, Washington | 35 min |
| Mar 23, 7:32 AM CDT | Special Marine Warning | TAE | 118 min | |
| Mar 23, 7:54 AM CDT | Special Weather Statement | TAE | Jackson, Washington | 51 min |
| Mar 23, 8:11 AM CDT | Severe Thunderstorm Warning | TAE | Franklin | 64 min |
| Mar 23, 8:53 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Mar 23, 9:14 AM CDT | Special Weather Statement | TAE | Wakulla | 46 min |
| Mar 23, 10:04 AM CDT | River Flood Warning | TAE | Gadsden, Leon | 11 hr |
| Mar 23, 10:10 AM CDT | Special Weather Statement | TAE | Jefferson, Leon | 50 min |
| Mar 23, 10:18 AM CDT | Special Marine Warning | TAE | 117 min | |
| Mar 23, 11:15 AM CDT | Special Weather Statement | TAE | Madison | 30 min |
| Mar 23, 11:31 AM CDT | Special Weather Statement | TAE | Taylor | 44 min |
| Mar 23, 11:37 AM CDT | Special Marine Warning | TAE | 113 min | |
| Mar 23, 12:14 PM CDT | Special Weather Statement | TAE | Lafayette, Madison, Taylor | 46 min |
| Mar 23, 12:55 PM CDT | Special Weather Statement | TAE | Madison | 50 min |
| Mar 23, 1:27 PM CDT | Special Marine Warning | TAE | 93 min |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.